The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
1,640 Posts
Discussion Starter · #1 ·
Hi Friends,

I have a question, for those of you who may know.

My Rheumy, suggested about 4 mos ago, that I go off my 400mgs of Plaquenil daily. He said that the 2000 mgs of Cell Cept, should do the same thing for me, as the Plaquenil. He thought it a good idea because, it would mean, one less high risk med that I have to take.

I thought it made sense, so gave it a try. I am in a very bad way, now.
I put myself back on the Plaquenil and now, have to wait until it builds back up in my system. Anyway, do you agree, with his statement? Apparently my body doesn't...:lol:

Love,
Sandy
 

·
Registered
Joined
·
3,854 Posts
hi there

it seems a little odd to me unless you have some particular reason that makes plaq extra risky. It's a reasonably safe drug provided you have your eye check ups regularly, so I really am not sure what to think. Mostly rheumies add it another drug rather than taking plaq away. I have been told to keep taking plaq even though as far as I can see it has never done much for me ....

hth

raglet
 

·
Registered
Joined
·
14,661 Posts
Hello Sandy

I agree with Raglet. I have never heard Plaquenil described as a high risk medicine and it is usually the one that people never go off because it has such a wide range of beneficial side effects.
I don't know what he means by 'doing the same job'. For one thing, Plaquenil isn't an immunosuppressant
Of course it's a good idea not to take more medicine than necessary even if the side effects risk is very low. It's always a good idea to come off a medicine slowly unless an abrupt stop is necessary for medical reasons. It is very rare but suddenly stopping Plaquenil can result in a major flare as the body seeks to readjust.
I don't want to lower your confidence in your doctor so it might be some consolation that I have had a couple of first rate docs whom I'd trust with my life who have all the same said some odd things from time to time. One once said in a n absent minded way "I wonder if you really are photosensitive", which made no sense at all, but there wasn't time to ask him what on earth he meant.
So who knows .......:hehe:

I think the Plaquenil takes a couple of months to get out of the system although I swear I notice much sooner than that if I go off my antimals.

All the best
Clare
 

·
Registered
Joined
·
1,640 Posts
Discussion Starter · #4 ·
Clare and Raglet,

Thank You, for your replies. I will be sure to ask more questions, next time a dr. wants me to stop a med.

It was a hard lesson to learn. He suggested I might go off the Plaquenil, a couple of times before, and I told him, I was apprehensive, so he didn't push it.

Last time, I gave in..thinking, it may save some money.

Thank you..again.

Love,
Sandy
 
1 - 4 of 4 Posts
Top